Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 22, 2021, 3:09 AM CDT for Cheyenne County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 3:09 AM CDT (08:09 UTC)
- Expired
- Aug 22, 2021, 4:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.25 in
- Wind
- 40
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS83 KGLD 220809
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
209 AM MDT Sun Aug 22 2021
KSZ001-013-220900-
Sherman KS-Cheyenne KS-
209 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of Cheyenne and
northwestern Sherman Counties in northwestern Kansas through 300 AM
MDT/400 AM CDT/...
At 208 AM MDT/308 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of
Haigler to 14 miles east of Bonny Reservoir. Movement was northeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northwestern
Sherman and Cheyenne Counties in northwestern Kansas, including the
following locations... Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10146 3949 10199 3981 10205 3994 10205
4000 10189 4000 10159
TIME...MOT...LOC 0808Z 245DEG 8KT 3991 10199 3956 10191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:00 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 22, 3:00 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Goodland KS 200 AM MDT Sun Aug 22 2021 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM MDT Sat Aug 21 2021 Southwest flow aloft persists over the region this afternoon and into this evening. An upper trough continues its eastward trek across the Idaho this afternoon, reaching the Bighorn Mountains by daybreak Sunday. Meanwhile, a ridge continues to sit over the Deep South. Dry conditions are expected through the remainder of the day and high temperatures will be mainly in the upper 70s to mid-80s. Overnight lows will range from the upper 50s to mid-60s. Sunday, a trough will move across the Dakotas with southwest flow aloft persisting over the region. A warm front is expected to lift through the Tri-State area during tomorrow. A few isolated strong to severe storms may develop around mid to late afternoon, moving out of the area by mid-evening. DCAPE values of 1000+ J/km and SFC CAPE values of 2000+ J/kg are expected during this timeframe. 700- 500 lapse rates are pretty weak, in the 5.5-6 C/km range. Precipitable water values range from 1.0 to 1.5 inches. Overall, the threat for storms continues to remain limited, looking better further north and east of the CWA. Any storms that do develop tomorrow will have the capability of producing strong winds with maybe a little hail. Elevated to near critical fire weather conditions are expected Sunday afternoon across eastern Colorado and areas along the Kansas- Colorado border. Minimum relative humidity values are expected to range from the mid-teens to low 20s with wind gusts ranging from 15 to 20mph. A few areas may hit 15 percent relative humidity, but winds remain the limiting factor in addition to consideration for recent rainfall in areas. High temperatures tomorrow will range from the low to upper 90s across the Tri-State region as the front pushes north and we find ourselves in the warm sector. Heat index values will range from the upper 80s to low 90s in eastern Colorado and the mid-90s to low 100s in Nebraska and Kansas. .LONG TERM...(Wednesday through Saturday) Issued at 200 AM MDT Sun Aug 22 2021 Wednesday...southwest flow aloft remains over the area with another chance of showers and thunderstorms in the afternoon and overnight hours as moisture in the 700-500mb layer remains over the area. Precipitable water values increase a bit ranging from 1 to 1.5 inches. 0-6km winds are generally from the south to southwest at 10 to 20 mph. Some locally heavy rainfall is possible. GFS 850mb temperatures appear erroneously high compared to the ECMWF and Canadian models and if true would support high temperatures in the 103F to 106F degree range while the other two models are about 6C cooler supporting the current forecast highs in the upper 80s to mid 90s. Low temperatures are expected to be in the low to upper 60s. Thursday...some upper level troughing enters the northern plains with broad upper level ridging across the central and southern plains. Moisture in the 700-500mb layer continues to be transported across the area supporting some afternoon and overnight thunderstorm chances. Precipitable water values are similar to Wednesday with 0- 6km winds a bit higher in the 20 to 30 mph range. 850mb temperatures from the GFS/ECMWF/Canadian models are generally in the 28C to 32C range supporting high temperatures in the low to upper 90s, close to the official forecast. Low temperatures are expected to be in the upper 50s to around 70. Friday...the GFS and ECMWF show an upper low dropping south into the pacific northwest with high pressure to our southeast, putting us in southwest flow aloft. Overall moisture availability seems to be less compared to the prior few days supporting a generally dry forecast, especially at day 6 of the forecast. The NBM keeps us dry during the day but introduces some thunderstorm chances during the night which seems a bit optimistic given the lack of moisture and time of night. Will stay with surrounding offices and keep pops in the forecast at this time. The GFS 850mb temperatures are about 3C to 5C higher than the ECMWF and Canadian models with the last two models mentioned supporting the high temperature forecast of low to mid 90s. Low temperatures are expected to be in the upper 50s to upper 60s. Saturday...little change in the upper level fields with sufficient moisture in the 700-500mb fields from the GFS/ECMWF to support a slight chance for afternoon and overnight thunderstorms. High temperatures are forecast to be in the mid 80s to low 90s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1132 AM MDT Sat Aug 21 2021 VFR conditions expected at KGLD and KMCK terminals through the forecast period. Winds gradually transition from east- southeasterly to southeasterly through the afternoon, increasing to around 12-16kts with gusts as high as 25kts. Winds become southerly overnight at KGLD, around 15-20kts by 09Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...AW LONG TERM...99 AVIATION...JBH
Hazardous weather outlook, Aug 21, 7:34 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 634 PM MDT Sat Aug 21 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230045- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 634 PM MDT Sat Aug 21 2021 /734 PM CDT Sat Aug 21 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Isolated severe thunderstorms are possible across portions of the Tri-State area Sunday afternoon and evening, mainly east of Highway 83. Elevated fire weather conditions are also possible Sunday afternoon, mainly along and west of Highway 27. Heat indices will be around 100F to 103F in a few areas east of Highway 83 for Sunday and Monday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. Spotter reports may be needed Sunday afternoon and evening.
In the hours before
Special weather statement, Aug 22, 12:27 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Goodland KS
1127 PM MDT Sat Aug 21 2021
COZ091-092-220600-
Kit Carson County CO-Cheyenne County CO-
1127 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Cheyenne
and western Kit Carson Counties in east central Colorado through
MIDNIGHT MDT...
At 1127 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Flagler to 6 miles west of
Boyero. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County and northwestern Cheyenne County Counties in east
central Colorado.
This includes Interstate 70 in Colorado between mile markers 391 and
408.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 10315 3954 10278 3892 10284 3889 10316
TIME...MOT...LOC 0527Z 229DEG 19KT 3937 10312 3896 10338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 22, 12:50 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
1150 PM MDT Sat Aug 21 2021
COZ090>092-220630-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-
1150 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Cheyenne
County in east central Colorado, southwestern Yuma County in
northeastern Colorado and western Kit Carson Counties in east central
Colorado through 1230 AM MDT...
At 1150 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Seibert to 6 miles north
of Boyero. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and up to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County, northwestern Cheyenne County Counties in east central
Colorado and southwestern Yuma County Counties in northeastern
Colorado, including the following locations... Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 390 and
424.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3950 10316 3954 10314 3957 10308 3957 10280
3970 10280 3971 10278 3972 10251 3900 10251
3894 10316
TIME...MOT...LOC 0550Z 235DEG 16KT 3943 10294 3902 10325
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNSpecial weather statement, Aug 22, 1:29 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
1229 AM MDT Sun Aug 22 2021
COZ090-091-220700-
Kit Carson County CO-Yuma County CO-
1229 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southwestern Yuma and
western Kit Carson Counties through 100 AM MDT...
At 1229 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Cope to near Seibert.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County and southwestern Yuma County Counties, including the
following locations... Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 402 and
419.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10280 3970 10280 3985 10247 3940 10234
3915 10293 3957 10297
TIME...MOT...LOC 0629Z 220DEG 16KT 3956 10275 3932 10282
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 22, 1:56 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
1256 AM MDT Sun Aug 22 2021
COZ090-091-KSZ001-013-220730-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
1256 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southern Yuma County
in northeastern Colorado, northeastern Kit Carson County in east
central Colorado, southwestern Cheyenne and northwestern Sherman
Counties in northwestern Kansas through 130 AM MDT/230 AM CDT/...
At 1256 AM MDT/156 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles southeast of Cope
to 8 miles south of Bonny Reservoir. Movement was northeast at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of northeastern Kit
Carson County County in east central Colorado, southern Yuma County
County in northeastern Colorado, northwestern Sherman and
southwestern Cheyenne Counties in northwestern Kansas, including the
following locations... Joes, Hale and Beecher Island.
This includes the following highways...
Interstate 70 in Colorado between mile markers 422 and 425.
Highway 385 between mile markers 193 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3996 10206 3958 10172 3926 10255 3966 10279
TIME...MOT...LOC 0656Z 224DEG 14KT 3960 10265 3949 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 22, 2:31 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
131 AM MDT Sun Aug 22 2021
COZ090-091-KSZ001-220815-
Kit Carson County CO-Yuma County CO-Cheyenne KS-
131 AM MDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern Yuma
County in northeastern Colorado, northern Kit Carson County in east
central Colorado and southwestern Cheyenne Counties in northwestern
Kansas through 215 AM MDT/315 AM CDT/...
At 131 AM MDT/231 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Bonny Reservoir, moving northeast
at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Kit Carson
County County in east central Colorado, southeastern Yuma County
County in northeastern Colorado and southwestern Cheyenne Counties in
northwestern Kansas, including the following locations... Hale,
Idalia and Beecher Island.
This includes Highway 385 between mile markers 202 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3949 10228 3975 10244 3997 10203 3970 10180
TIME...MOT...LOC 0731Z 232DEG 17KT 3968 10227
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 22, 3:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
209 AM MDT Sun Aug 22 2021
KSZ001-013-220900-
Sherman KS-Cheyenne KS-
209 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of Cheyenne and
northwestern Sherman Counties in northwestern Kansas through 300 AM
MDT/400 AM CDT/...
At 208 AM MDT/308 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of
Haigler to 14 miles east of Bonny Reservoir. Movement was northeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northwestern
Sherman and Cheyenne Counties in northwestern Kansas, including the
following locations... Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10146 3949 10199 3981 10205 3994 10205
4000 10189 4000 10159
TIME...MOT...LOC 0808Z 245DEG 8KT 3991 10199 3956 10191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:31 AM CDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 22, 3:36 AM CDT | Special Weather Statement | GLD | Cheyenne | 39 min |
| Aug 22, 4:05 AM CDT | Special Weather Statement | GLD | Rawlins | 40 min |
| Aug 22, 5:03 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Aug 22, 5:18 PM CDT | Special Weather Statement | GLD | Gove | 27 min |
| Aug 22, 5:40 PM CDT | Special Weather Statement | GLD | Sheridan | 20 min |
| Aug 22, 6:06 PM CDT | Special Weather Statement | GLD | Graham | 24 min |
| Aug 22, 6:12 PM CDT | Special Weather Statement | GLD | Norton | 18 min |
| Aug 22, 6:32 PM CDT | Special Weather Statement | GLD | Norton | 13 min |
| Aug 22, 6:52 PM CDT | Special Weather Statement | GLD | Norton | 23 min |
| Aug 22, 12:27 AM CDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Aug 22, 12:50 AM CDT | Special Weather Statement | GLD | Kit Carson | 40 min |
| Aug 22, 1:29 AM CDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Aug 22, 1:56 AM CDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Aug 22, 4:54 AM CDT | Special Weather Statement | GLD | Red Willow | 51 min |
| Aug 22, 4:52 PM CDT | Special Weather Statement | GLD | Red Willow | 23 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.